Hail, Clay
- When
- March 1, 9:40 AM EST
- Where
- Clay County, 4 mi S of Orange Park
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.117, -81.700
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 1, 9:00 AM EST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 900 AM EST SAT MAR 1 2003 JUST HAD A REPORT OF SOFTBALL SIZED HAIL IN HAMPTON...BRADFORD COUNTY WITH SUPERCELL ENTERING CLAY COUNTY. WINDSHIELDS AND WINDOWS HAVE BEEN KNOCKED OUT ALONG ITS PATH. ENOUGH SAID...BUSY AS ALL HECK. NO CHANGES TO FORECASTS AT THIS TIME. .JAX... FL...NONE. GA...NONE. SANDRIK
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-011700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 515 AM EST SAT MAR 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BE WIDESPREAD OVER THE AREA TODAY AND TONIGHT. STRONGER THUNDERSTORMS WILL PRODUCE LOCALLY STRONG GUSTY WINDS. RAIN MAY BE HEAVY AT TIMES...CAUSING PONDING OF WATER ON ROADWAYS AND POSSIBLE FLOODING OF LOW LYING OR POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... CHANCES FOR THUNDERSTORMS WILL CONTINUE ACROSS NORTHEAST FLORIDA ON SUNDAY BUT ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
FLZ033-011215- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 640 AM EST SAT MAR 1 2003 ...STRONG THUNDERSTORMS WILL IMPACT ST. JOHNS COUNTY THROUGH 715 AM EST... AT 640 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES NORTHWEST OF HASTINGS...MOVING EAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SPUDS...HASTINGS...BAKERSVILLE...ELKTON...DUPONT CENTER...ST. AUGUSTINE SOUTH AND ST. AUGUSTINE THROUGH 715 AM EST. SMALL HAIL HAS ALREADY BEEN REPORTED WITH THIS STORM... AND HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. LETRO
FLZ038-011215- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 649 AM EST SAT MAR 1 2003 ...STRONG THUNDERSTORMS WILL IMPACT NORTHERN FLAGLER COUNTY THROUGH 715 AM EST... AT 649 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 13 MILES WEST OF PALM COAST...OR ABOUT 7 MILES NORTH OF ANDALUSIA...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PALM COAST THROUGH 715 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. LETRO
FLZ035-011300- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 721 AM EST SAT MAR 1 2003 ...STRONG THUNDERSTORM MOVING THROUGH GILCHRIST COUNTY... AT 721 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES WEST OF TRENTON...MOVING NORTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND TRENTON AND BELL THROUGH 800 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. BROYLES
FLZ031-032-011315- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 725 AM EST SAT MAR 1 2003 ...STRONG THUNDERSTORMS WILL IMPACT BRADFORD AND WESTERN CLAY COUNTIES THROUGH 815 AM... AT 725 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER HAMPTON...OR ABOUT 11 MILES NORTHWEST OF MELROSE...MOVING NORTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HAMPTON...STARKE... LAWTEY...KINGSLEY AND MIDDLEBURG THROUGH 815 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. BROYLES
FLZ020-021-011500- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 922 AM EST SAT MAR 1 2003 ...STRONG THUNDERSTORMS WILL IMPACT SUWANNEE AND HAMILTON COUNTIES THROUGH 10 AM EST... AT 922 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER MUCH OF SUWANNEE AND HAMILTON COUNTIES. MOVEMENT WAS NORTH TO NORTHEAST AROUND 30 MPH. AREAS IN THE PATH OF THESE STORMS THROUGH 1000 AM EST INCLUDE...WELLBORN...LIVE OAK...HOUSTON... CROSSROADS...SUWANNEE SPRINGS AND JASPER. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. ZAPPE
FLZ022-023-GAZ150-164-011515- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 935 AM EST SAT MAR 1 2003 ...NUMEROUS STRONG THUNDERSTORMS WILL IMPACT NORTHERN COLUMBIA... NORTHERN BAKER AND SOUTHERN CHARLTON COUNTIES THROUGH 1015 AM... AT 935 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED NUMEROUS STRONG THUNDERSTORMS NORTH OF INTERSTATE 10. THESE STORMS WERE MOVING NORTH TO NORTHEAST AROUND 30 MPH. AREAS IN THE PATH OF THESE STORMS THROUGH 1015 AM INCLUDE...ST. GEORGE AND TAYLOR. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. ZAPPE
The Jacksonville radar (KJAX), 41 km away, was scanning. The volume nearest the first event began at 14:41 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5340907.